Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year


IMPACT FACTOR 2016: 0.783
5-year IMPACT FACTOR: 0.792

CiteScore 2016: 0.80

SCImago Journal Rank (SJR) 2016: 0.589
Source Normalized Impact per Paper (SNIP) 2016: 1.125

Mathematical Citation Quotient (MCQ) 2015: 0.43

Online
ISSN
1569-3945
See all formats and pricing
More options …
Volume 22, Issue 3 (Jun 2014)

Issues

Bayesian posterior contraction rates for linear severely ill-posed inverse problems

Sergios Agapiou
  • Mathematics Institute, University of Warwick, Coventry CV4 7AL, United Kingdom
  • Email:
/ Andrew M. Stuart
  • Mathematics Institute, University of Warwick, Coventry CV4 7AL, United Kingdom
  • Email:
/ Yuan-Xiang Zhang
  • School of Mathematics and Statistics, Lanzhou University, Lanzhou 730000, P. R. China
  • Email:
Published Online: 2013-12-05 | DOI: https://doi.org/10.1515/jip-2012-0071

Abstract.

We consider a class of linear ill-posed inverse problems arising from inversion of a compact operator with singular values which decay exponentially to zero. We adopt a Bayesian approach, assuming a Gaussian prior on the unknown function. The observational noise is assumed to be Gaussian; as a consequence the prior is conjugate to the likelihood so that the posterior distribution is also Gaussian. We study Bayesian posterior consistency in the small observational noise limit. We assume that the forward operator and the prior and noise covariance operators commute with one another. We show how, for given smoothness assumptions on the truth, the scale parameter of the prior, which is a constant multiplier of the prior covariance operator, can be adjusted to optimize the rate of posterior contraction to the truth, and we explicitly compute the logarithmic rate.

Keywords: Gaussian prior; posterior consistency; rate of contraction; severely ill-posed problems

MSC: 62G20; 62C10; 35R30; 45Q05

About the article

Received: 2012-10-01

Published Online: 2013-12-05

Published in Print: 2014-06-01


Funding Source: China Scholarship Council

Funding Source: NNSF of China

Award identifier / Grant number: 11171136

Funding Source: ERC


Citation Information: Journal of Inverse and Ill-posed Problems, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jip-2012-0071.

Export Citation

© 2014 by Walter de Gruyter Berlin/Boston. Copyright Clearance Center

Comments (0)

Please log in or register to comment.
Log in